I just started this medication and I am scared of the weight gain how may of you have gained weight with Saphris.
None of the reviews mention anything about weight gain so can't really comment. All the best.
I have taken many meds for my bipolar disorder. Some of them caused weight gain like the cymbalta that I am on now. I am presently switching to Pristiq because of some of the side effects of the cymbalta.
While increased appetite and weight gain are side effects of saphris, you have some control over that by watching what you eat and getting exercise if you're able. If you find that you gain too much weight (not all people do) then you can discuss with your doctor at that time and possibly switch medicines.
Give it a try and let us know how it goes,
I put on weight at first, it was like mega munches. I couldn't stop. Like a conveyor belt of food to my mouth. I'd eat anything I could get my hands on. Now I take the meds just before bed. And just incase I wake up (sometimes) I have carrot sticks and bottled cold water Ready to go. My poor darling just has to hear me in the kitchen at 2am crunching away. try keep up the exercise. If you're burning more than u eat it's ok. Ask your doc lots questions or see a nutritionalist for help with right diet and snack foods. All the best. Tezzy.
I was scared because of what everybody says about the weight gain. I just made sure I did not overeat and been walking on my treadmill and I'm not gaining. I have been on it for 5 months now and still at the same weight. You don't have to gain weight if you are really watching it. Do the best you can! Our mental status is what's important. Xo
I was on Zyprexa for 10 years gained a lot of weight. After taking Saphris I went on a very serious diet plan including protein shakes and up to an hour on a elliptical machine. Over a year I lost 30 pounds. I know someone else that has only schizophrenia and they reported gaining weight. I don't know how. If you read the product insert you are not suppost to gain weight. I hope this was helpful.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Sep 2011 • 1 answer
Updated 21 Jul 2014 • 5 answers
Updated 23 Nov 2015 • 2 answers
Updated 10 Oct 2016 • 1 answer
Can nuerontin cause you weight gain? I've gained over 70 lbs since I started taking it within a yea?
Updated 5 Jun 2018 • 2 answers